MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery using a penumbra system ace 68 reperfusion catheter (ace68) and a velocity delivery microcatheter (velocity).During the procedure, the physician completed one pass using the ace68 and velocity.During the second pass, the physician advanced the ace68 over the velocity.Next, the physician performed an angiography and noticed a change in the shape of the ace68.Therefore, the ace68 was removed.Upon removal, the physician noticed that the ace68 was stretched at the distal end.Therefore, the ace68 was not used for the remainder of the procedure.The procedure was completed using the same velocity and new ace68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ace68 confirmed that the catheter was stretched.If the catheter is forcefully manipulated against resistance during use, damage such as stretching may occur.The root cause of resistance could not be determined.Further evaluation revealed the ace68 was ovalized.This damage was incidental to the reported complaint, and the root cause could not be determined.During the functional test, resistance was encountered while attempting to advance a demonstration velocity through the returned ace68 due to the stretch in the catheter shaft, and the velocity could not be advanced any further.Resistance was also encountered while attempting to advance the returned ace68 through a demonstration neuron max due to the distal ovalization on ace68, and the ace68 could not be advanced any further.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12211381
Report Number3005168196-2021-01632
Device Sequence Number3181361
Product Code NRY
UDI-Device Identifier00814548016603
UDI-Public00814548016603
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number5MAXACE068KIT
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF100743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Date Report Sent to FDA01/01/2005